MAUDE Adverse Event Report: STRYKER SPINE-FRANCE REFLEX-HYBRID 4X14MM VARIABLE ANGLE SELF TAP.SCREW; SPINAL INTERLAMINAL FIXATION ORTHOSIS.

STRYKER SPINE-FRANCE REFLEX-HYBRID 4X14MM VARIABLE ANGLE SELF TAP.SCREW; SPINAL INTERLAMINAL FIXATION ORTHOSIS.
Catalog Number 48694014
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/03/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a drill was used on power with variable drill guide, 30mm plate 4.0x14mm variable self-tapping screw.Inserted the screws with stab and grab driver.Upon final tightening with gold driver, two screws went completely through the plate.Upon inspection after removal it was identified that the rim just below the head of the screw was stripped off of the screw.
 
Additional Manufacturer Narrative
Method: visual inspection; device history review; complaint history review; risk assessment results: the returned devices were confirmed visually to have deformed collars on the head.Manufacturing records for this product were reviewed and no anomalies were found.Conclusion: it appears that the surgical technique was followed so the root cause is not determined and multifactorial.
 
Event or Problem Description

Brand Name
REFLEX-HYBRID 4X14MM VARIABLE ANGLE SELF TAP.SCREW
Common Device Name
SPINAL INTERLAMINAL FIXATION ORTHOSIS.
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5458131
Report Number0009617544-2016-00077
Device Sequence Number357025
Product Code KWQ
UDI-Device Identifier04546540534804
UDI-Public04546540534804
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K040261
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48694014
Device Lot NumberNBB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/03/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/24/2016
Supplement Report FDA Received Date05/10/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1